| Model Number |
ASTS-000002 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/12/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The inserter was returned to 4web and analyzed.The broken thread was confirmed.Dimensional analysis of the inserter confirmed that it met design specifications.Cause of thread breakage is unknown.If additional information becomes available, a supplemental report will be submitted.
Event or Problem Description
It was reported to 4web that the tip of the alif inserter broke within the thread hole of the implant during implantation.The broken piece of the inserter remained in the implant and was not retrieved since the surgeon believed it was better to leave the implant in place than to remove it.No patient injury or death reported.Surgery was completed successfully.